The Spectrum of Thrombotic Thrombocytopenic Purpura: A Clinicopathologic Demonstration of Tacrolimus-Induced Thrombotic Thrombocytopenic Purpura in a Lung Transplant Patient
- Additional Document Info
- View All
Immunosuppressive drugs used post-transplantation are among the most common causes of thrombotic thrombocytopenic purpura (TTP). Diagnosis is often confounded not only by its myriad presentations, but also because these manifestations may be explained by the comorbidities or complications of transplantation. A 61-year-old female who had a single lung transplant for severe chronic obstructive pulmonary disease maintained on corticosteroids, tacrolimus and mycophenolate mofetil, was admitted for fever, headache with confusion and lethargy. She was mildly anemic and thrombocytopenic. Peripheral smear showed rare fragmented red cells. Muddy brown casts were present on urinalysis. She was diagnosed with TTP. Tacrolimus was discontinued and the mental status of the patient, anemia and thrombocytopenia improved significantly.
has subject area